Hail, Union
- When
- March 8, 1:40 PM CST
- Where
- Union County, 2.15 mi NNW of Hillsboro
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.160, -92.510
A potent upper level storm system moved out of the southern Great Basin and into the Southern Plains during the afternoon hours of March 8th. This upper level storm system was preceded by a warm front which extended near the Interstate 30 corridor of Northeast Texas and Southwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A potent upper level storm system moved out of the southern Great Basin and into the Southern Plains during the afternoon hours of March 8th. This upper level storm system was preceded by a warm front which extended near the Interstate 30 corridor of Northeast Texas and Southwest Arkansas. Isolated severe thunderstorms developed in the vicinity of the warm front across southern Arkansas, while isolated supercell thunderstorms developed along a dryline across Northeast Texas. These storms produced large hail and an isolated tornado in Red River County, Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 8, 1:15 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 115 PM CST TUE MAR 8 2011 .UPDATE... UPDATED ZFP FOR TORNADO WATCH 42...WHICH IS IN EFFECT UNTIL 800 PM TONIGHT. ELEVEN && .PREVIOUS POINT TEMPS/POPS... SHV 57 67 40 65 40 / 50 10 0 0 0 MLU 61 68 40 63 36 / 80 20 0 0 0 DEQ 43 61 31 62 34 / 60 0 0 0 0 TXK 47 62 37 63 39 / 70 10 0 0 0 ELD 54 64 34 62 35 / 70 10 0 0 0 TYR 46 65 39 67 42 / 50 0 0 0 0 GGG 51 66 37 66 39 / 60 0 0 0 0 LFK 56 69 38 70 40 / 30 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CST TUE MAR 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS MUCH OF THE REGION THIS AFTERNOON...NORTH OF A WARM FRONT THAT WILL LIFT NORTH TO NEAR THE RED RIVER OF NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS THIS AFTERNOON. A RISK OF ORGANIZED SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY AS THE WARM FRONT LIFTS PUTTING MUCH OF THE AREA IN THE WARM SECTOR. THE PRIMARY SEVERE WEATHER THREAT WILL BE THIS EVENING AND TONIGHT...AS MUCH OF THE REGION WILL LIE IN THE WARM SECTOR SOUTH IN ADVANCE OF THE COLD FRONT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA...SPREADING NORTHEAST INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING. THESE AREAS WILL SEE GREATER INSTABILITY AND FORCING AT THE SURFACE AND ALOFT...WITH THE STORMS HAVING THE POTENTIAL OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FARTHER EAST ACROSS NORTH CENTRAL LOUISIANA...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ALONG AND AHEAD OF SURFACE TROUGH THAT WILL DEVELOP...AND SPREAD NORTHEAST INTO NORTHEAST LOUISIANA AND MISSISSIPPI OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER THESE AREAS...WITH LARGE HAIL...DAMAGING WINDS...AND AN ENHANCED THREAT FOR ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST TUE MAR 8 2011
LAZ003-004-081930-
CLAIBORNE-WEBSTER-
1235 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
WEBSTER AND CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 1231 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MINDEN...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIIThe Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282404.